RESPIRONICS, INC. BIPAP A30; VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT, FACILITY USE
Back to Search Results |
| Model Number |
1111149 |
| Medical Device Problem Code |
Degraded (1153)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/25/2026
Type of Reportable Event
Malfunction
Event or Problem Description
A bipap a30 device was returned to a third-party service center for service as part of the sound abatement foam recall process with no initial alleged complaint.There is no allegation of serious or permanent harm or injury.The device was not in use on a patient at the time of the occurrence.During the evaluation of the device, the service technician observed visible foam particles inside the assembly.Additionally, the service technician noted dust/dirt/tobacco contamination and missing rubber feet.The device data identified unrelated error codes, and the printed circuit assembly (pca) will need to be replaced.These error codes were consistent with normal device operation and expected use conditions and are not considered reportable under medical device reporting requirements.No evidence was identified to suggest that the error codes contributed to or caused the reported event.The device will be scrapped at the customer's request; therefore, no additional repair information was provided.
Additional Manufacturer Narrative
The affected products with field complaints alleging pe-pur foam degradation have undergone the establishment of complaint codes specifically identifying foam degradation, for the a series.A field correction action(2021-05-a) was initiated, and medical device recall letters were issued.A field action was initiated to replace pe-pur foam in affected products; degradation was added to the respective dfmeas and the risk management file¿ er 2205399 v27 (merlin risk matrix) was updated to include hazards associated with foam degradation based on complaints analyzed through various health hazard evaluations (hhes).Risk tags ¿ mduri001, mdtox002 reflected the safety risk assessment of design containing the affected pe-pur foam.These complaints were monitored and trended in accordance with the complaint trending procedures.If the complaints were determined to meet the criteria for escalation, they were escalated for risk assessment through the post market clinical escalation process.As of the date of submission for this report, there is no indication that complaints for the failure in question have led to unacceptable levels of severity or probabilities of harm, and therefore no further action will be pursued.